MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 mpxr 1226034 (rep, hcp, for): medtronic received information that an echelon catheter tip broke.During the aneurysm surgery the echelon microcatheter was pre-shaped.The tip of the microcatheter broke and a new microcatheter was replaced to complete the surgery.The catheter was ruptured intact in the distal location.There was no friction or difficulty during delivery.There was no other damage to the catheter.The devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as per ifu.The patient was being treated for an aneurysm in the right femoral artery.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the catheter rupture was not determined.This event¿did not required¿medical intervention.The surgery was completed by replacing the catheter, no adverse effect on the patient.The tip detachment occurred when they pre-shaped the catheter.No pushing was performed.It did not enter the human¿s body.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #707035888: equipment used: video inspection system (m-85519), ruler (m-83361) as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a different device¿s dispenser coil.Visual inspection/damage location details: no damages were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body.The distal ~1.8cm of the micro catheter was found shaped (figure d <(><<)>(><(>&<)><(><<)>)> e).The catheter was found melting at this location (figures e <(><<)>(><(>&<)><(><<)>)> d).The distal tip and marker band were found undamaged.The catheter wall was found stretched and thinning proximal to the distal marker band (figure f).A partial break was found also found proximal to the distal marker band (figure g).Testing/analysis: the echelon-10 micro catheter total length (up to the proximal marker band) was measured to be ~152.6cm and the usable length (up to the proximal marker band) was measured to be ~145.0cm, which is within specification (specification: total (ref) = 152cm, usable: 144cm ± 1.5cm).The micro catheter was flushed, and water exited the distal end only.An in-house mandrel was inserted into the echelon-10 hub, through the micro catheter and became stuck at the broken location.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter rupture¿ could not be confirmed but the catheter was found with a ¿catheter separation/break¿.Customer reported that the break was found during tip shaping.In addition, the catheter body was found with severe heat damage (melting) and a portion of the catheter wall thinning/stretched.Possible causes of the break and catheter melting/thinning are using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), due to holding the device against the heat source too long (approximately 10 seconds) or removing the mandrel prior to letting the micro catheter cool.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20330601
Report Number2029214-2024-01705
Device Sequence Number8003639
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public00847536006256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB614032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/08/2024
12/06/2024
Initial Report FDA Received Date09/29/2024
Supplement Report FDA Received Date10/30/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale